ADHD Home > Focalin XR Overdose
Symptoms of a Focalin XR overdose may include hyperactivity, shakiness, and aggressiveness. The effects of a Focalin XR overdose can vary depending on several factors, including how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. To treat a recent overdose, the healthcare provider may administer certain medications or pump the stomach. If you believe that you may have overdosed on Focalin XR, it is important that you seek medical attention immediately.
Focalin XR Overdose: An OverviewFocalin XR® (dexmethylphenidate extended-release) is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD). As with all medications, it is possible to take too much Focalin XR.
If you happen to overdose on Focalin XR, seek medical attention immediately.
Symptoms of a Focalin XR OverdoseThe actual effects of a Focalin XR overdose will vary depending on a number of factors, including how much Focalin XR was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible effects include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
Treatment for a Focalin XR OverdoseThe treatment for a Focalin XR overdose will vary. If the Focalin XR overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Focalin XR overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Focalin XR.